advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Franklin, North Carolina, USA:

My 16-year-old daughter, who has had type 1 diabetes since September 2005, was involved in a car accident. Her sugar was fine, had nothing to do with the wreck, and she wasn't seriously hurt. She had a CAT scan to make sure. She only had muscle aches. This was a week ago and her sugars are bouncing. She will wake in the night with low sugar, usually around 30 to 40 mg/dl [1.7 to 2.3 mmol/L], then she wakes up in range but, by afternoon, she is high, around 280 to 300 mg/dl [15.6 to 16.7 mmol/L]. She doesn't have ketones, but I was wondering if the muscle aches have anything to do with it. I expected to effect her for a few days, but she isn't sore any more, and I thought her blood sugars would have evened out by now. Her sugars before the wreck were pretty steady. Should I be concerned?

Answer:

Assuming that you are getting accurate information from your ketone check strips, then these higher glucoses are not too worrisome, as long as they are temporary. I would have you simply correct them as you have been instructed by your primary endocrinology team.

As to the cause of these higher readings, I suppose they could reflect a "stress response" (residual pain/soreness) or reflect that with the discomfort, your daughter is not as active. The lower readings might reflect your corrections that may not be taking into account changes in other overall activities. I do suspect that matters will even themselves out, but if not, please discuss this with your child's diabetes team.

DS

DTQ-20110322124147
Original posting 25 Apr 2011
Posted to Hypoglycemia and Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Monday April 25, 2011 19:26:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.